MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Manufacturer is following up to retrieve further information regarding the event.A follow up report will be provided upon receipt of further relevant information.
 
Event or Problem Description
The manufacturer was notified of a clinical case through the optiform follow-up study involving a patient who underwent mitral valve and tricuspid valve surgery.On (b)(6) 2019, the patient had a mitral mechanical valve replacement and tricuspid valvuloplasty with ring placement under general anesthesia and cardiopulmonary bypass.The procedure involved removal of the mitral valve, preservation of part of the posterior leaflet, and placement of an optiform 27mm mechanical valve.A tricuspid ring (edwards 4600/28mm) was also implanted.The operation proceeded without complications, and the patient recovered well postoperatively, being discharged on (b)(6) 2019.However, the patient was readmitted on (b)(6) 2019, with symptoms of fatigue and shortness of breath.Evaluation revealed obstruction of the mechanical mitral valve due to thrombosis.That same day, the patient underwent a second surgery to replace the malfunctioning mechanical valve with an edwards me 27mm biological valve.The procedure again involved cardiopulmonary bypass, removal of the thrombosed valve, and placement of the new bioprosthesis.Postoperative recovery was smooth, with satisfactory valve function and only mild tricuspid regurgitation observed.The patient was discharged on (b)(6) 2019.At discharge, the diagnoses included mitral valve thrombosis and dysfunction of the mechanical valve, mild to moderate tricuspid regurgitation, moderate to severe pulmonary hypertension, paroxysmal atrial fibrillation, nyha class iv heart failure, history of hysterectomy, and chronic hepatitis b (small three positive).
 
Additional Manufacturer Narrative
Updated sections b4, b5, g3, g6, h2, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Since the device was not returned for further investigation, the definitive root cause of the reported event cannot be established at this time.However, from the document review performed, no manufacturing defects were noted.It is possible that the cause of the event was related to the anticoagulation regime or possible anticoagulation disorder but since limited information is available in this regard, this cannot ultimately be confirmed.
 
Event or Problem Description
Manufacturer was informed of the following event through optiform post-market follow -up study.Based on the information received, patient underwent mitral artificial mechanical valve replacement and tricuspid valvuloplasty (forming ring) under general anesthesia and cardiopulmonary bypass on (b)(6) 2019.No adhesion was observed in the central pericardium during the operation.The heart was stopped by retrograde perfusion surgery.The mitral valve was removed while part of the posterior valve was retained.15 stitches were intermittently sutured at the mitral valve position.After valve measurement, an optiform valve size 27 was inserted.Eight stitches were sutured around the tricuspid valve in a mattress manner.After measuring the valve, an edwards 4600/28mm forming ring was placed.The atrial septum and the right atrial incision were closed, the aorta was opened, and the electrocardiogram automatically returned to sinus rhythm.There was no atrioventricular block and assisted circulation.The shutdown was smooth.After the operation, the patient was returned to the icu for heart rate and blood pressure monitoring.At the same time, symptomatic and supportive treatments such as diuresis, potassium supplementation, and anti-infection were administered.Patient's general condition was good after the operation, and the wound healed by about one centimeter.After informing the patient and their family of the precautions after discharge, the patient was discharged on (b)(6) 2019.Later on, it was found that the patient was admitted to the hospital for treatment on (b)(6) 2019, due to "one month after mechanical mitral valve replacement and three days of heart fatigue and shortness of breath".After admission, a detailed analysis of the patient's medical history, physical examination results and various auxiliary examination results was conducted to make a clear diagnosis.The patient's condition, treatment plan and corresponding risks were explained to the patient and family.The patient and the family expressed their understanding of the situation and voluntarily signed the informed consent form for the surgery.After active preoperative preparations, on (b)(6) 2019, a mitral artificial biological valve replacement was performed under general anesthesia and cardiopulmonary bypass.The mitral artificial mechanical valve had an opening and closing obstruction and peripheral thrombosis.The operation was performed in a supine position.A thoracotomy was made through the original incision, and six fixation wires were removed.After layer-by-layer separation and adhesion, cardiopulmonary bypass was routinely established, and the heart was stopped by anteroposterior perfusion.The original mechanical mitral valve was removed, and 15 stitches and gaskets were taken out.After a large amount of fresh blood clots were cleared, the valve was repeatedly rinsed with clean water.15 stitches were intermittently sutured in a mattress manner at the mitral valve position, and the gasket was placed on the left ventricular surface.After insertion, an edward me 27mm artificial biological valve was placed, and a knot was tied down before repeated rinsing.After exhaust, the atrial septal incision was closed, the aorta was opened, and the electrocardiogram automatically returned to sinus heart rate.The right atrium was closed, and assisted circulation was provided.The shutdown was smooth.Esophageal ultrasound showed that the biological valve function of the mitral valve was good, and no abnormal perivalvular blood flow was observed.Mild regurgitation of the tricuspid valve was observed.Remove the catheter to stop the bleeding, place the pericardium and mediastinum for drainage, check that the gauze and instruments were correct, and close the chest layer by layer.After the operation, patient was returned to the icu for heart rate and blood pressure monitoring.At the same time, symptomatic and supportive treatments such as diuresis, potassium supplementation, and anti-infection were administered.Patient's general condition was good after the operation, and the wound healed by about one centimeter.After informing the patient and their family of the precautions after discharge, the patient was arranged to be discharged on (b)(6) 2019.Discharge diagnosis :1.Mitral valve thrombosis and mechanical valve dysfunction after artificial mechanical valve replacement.2.Tricuspid regurgitation (mild to moderate), 3.Pulmonary hypertension (moderate to severe), 4.Paroxysmal atrial fibrillation rhythm, 5.Grade iv cardiac function, 6.After hysterectomy, 7.Chronic hepatitis b with small three positive.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key23330567
Report Number3005687633-2025-00132
Device Sequence Number9909572
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)240304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberCPHV
Device Catalogue NumberF7-027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale